MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1236-2-854
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Hip Fracture (2349); Osteolysis (2377); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
This pi is for revision 1.I had tha revision surgery on (b)(6) 2018.The stem was replaced with a stryker restoration modular one.The 28 mm ceramic femoral head was replaced with a cocr head.Hip, groin, and thigh pain continued.On (b)(6) 2019, i was diagnosed with a stress fracture at the tip of the prosthetic stem.On (b)(6) 2020, i had a bone graft to repair the fracture.A cloudy milky yellow fluid along with metal debris was discovered in the hip joint.Also, there was osteolysis in the proximal femoral femur.The acetabular had overhanging scar tissue and bone.The trunnion had stripe wear indicating impingement and likely source of the metallosis.The 28 mm femoral head was replaced with a 40mm cocr head.Symptoms of metallosis continue.Fda safety report id# (b)(4).Update: as per the patient, he had a left tha on (b)(6) 2016.He started to experience pain at the end of (b)(6) 2016.The patient had a bone scan done on (b)(6) 2017 (approx.) which indicated infection/implant loosening.No treatment was given to the patient.On (b)(6) 2017 (approx.) he was placed on oral antibiotics for 30 days due to infection.On (b)(6) 2017 x-rays confirmed loosening and the patient was revised on (b)(6) 2018.Patient continued to experience pain after revision.A bone scan done on (b)(6) 2019 showed a fracture.The patient was placed on an 8 week of no leg bearing with bone stimulator.The patient was revised on (b)(6) 2020.Patient is still experiencing pain.He was given a cortisone injection in (b)(6) 2020 (approx.).The patient had 2 hip aspirations done on (b)(6) 2017 & (b)(6) 2017 (approx.) and 4 cortisone injections, 3 were done after surgery in 2018 and 1 in (b)(6) 2020 (approx).The patient (would like to know if implants are part of a recall.Update as per email from patient: "the procedure is called iontophoresis.It's a method of delivering drugs through the skin using voltage gradients.I don't remember the drug.If it is important, i may have it in my paper records.I may have the order.It was delivered by a physical therapist.It was in the (b)(6) 2017 time frame.It put 1/4" round x 3/8" deep holes in my leg above the prosthesis.1st bone scan (b)(6) 2017 discovered loose prosthesis and possible infection 2nd bone scan (b)(6) 2019 due diligence before release.Discovered periprosthetic fracture.3nd bone scan (b)(6) 2019 confirmed that fracture did not heal with no weight bearing and bone growth stimulator for 8 weeks.I took the antibiotics between (b)(6)-(b)(6) 2017 to treat the assumed infection.1st hip aspiration by dr.(b)(6) on (b)(6) 2017 synovasure test positive for pjt.2nd hip aspiration at (b)(6) regional, (b)(6) 2018 synovasure test positive for pjt.First saw dr.(b)(6) on (b)(6) 2017".
 
Additional Manufacturer Narrative
Corrected data - device information.Reported event an event regarding damage involving a trident shell was reported.The event was confirmed via medical review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: this was a very problematic case and history.The patient underwent total hip arthroplasty (tha) after orif for a hip fracture and ongoing pain.The speed to operation room (or), mild severity of the avascular necrosis (avn) and ongoing compensation claim complicated the case.The primary tha initially appeared effective but rapidly regressed.Revision surgery was performed without very clear indication preoperatively and intra-operatively.The revision surgery initially appeared effective then regressed.A stress fracture was identified leading to another surgery.At the surgery impingement was noted and the liner changed to a polyethylene.Again, initially the procedure appeared effective than rapidly regressed.The patient remains painful and was deemed to have reached maximal medical recovery orthopedically.There were no issues that appeared related to the implants.-product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 12-apr-2016 with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported reported that intra-operatively, milky fluid, metallosis and strip wear of the trunnion due to suspected impingement of the trunnion and cup at the cup rim/ dual mobility liner were noticed.Medical review confirmed that the evidence of impingement was noticed at surgery.However, it also revealed that there were no issues that appeared related to the implants.The exact cause of the event could not be determined.If additional information become available to indicate further evaluation is warranted, this record will be reopened.It was reported that the customer was inquiring if the reported device is subject to a recall.Based on the review, the reported product has not been involved in any recall.H3 other text : device not returned.
 
Event or Problem Description
This pi is for revision1.I had tha revision surgery on (b)(6) 2018.The stem was replaced with a stryker restoration modular one.The 28 mm ceramic femoral head was replaced with a cocr head.Hip, groin, and thigh pain continued.On (b)(6) 2019, i was diagnosed with a stress fracture at the tip of the prosthetic stem.On (b)(6) 2020, i had a bone graft to repair the fracture.A cloudy milky yellow fluid along with metal debris was discovered in the hip joint.Also, there was osteolysis in the proximal femoral femur.The acetabular had overhanging scar tissue and bone.The trunion had stripe wear indicating impingement and likely source of the metallosis.The 28 mm femoral head was replaced with a 40mm cocr head.Symptoms of metallosis continue.Fda safety report id# (b)(4) update: as per the patient, he had a left tha on (b)(6) 2016.He started to experience pain at the end of (b)(6) 2016.The patient had a bone scan don on (b)(6) 2017 (approx.) which indicated infection/implant loosening.No treatment was given to the patient.On (b)(6) 2017 (approx.) he was placed on oral antibiotics for 30 days due to infection.On (b)(6) 2017 x-rays confirmed loosening and the patient was revised on (b)(6) 2018.Patient continued to experience pain after revision.A bone scan done on (b)(6) 2019 showed a fracture.The patient was placed on an 8 week of no leg bearing with bone stimulator.The patient was revised on (b)(6) 2020.Patient is still experiencing pain.He was given a cortisone injection in may 2020 (approx.).The patient had 2 hip aspirations done on (b)(6) 2017 & (b)(6) 2017 (approx.) and 4 cortisone injections, 3 were done after surgery in 2018 and 1 in (b)(6) 2020 (approx).The patient (would like to know if implants are part of a recall.Update as per email from patient: "the procedure is called iontophoresis.It's a method of delivering drugs through the skin using voltage gradients.I don't remember the drug.If it is important, i may have it in my paper records.I may have the order.It was delivered by a physical therapist.It was in the (b)(6) 2017 time frame.It put 1/4" round x 3/8" deep holes in my leg above the prosthesis.1st bone scan (b)(6) 2017 discovered loose prosthesis and possible infection 2nd bone scan (b)(6) 2019 due diligence before release.Discovered periprosthetic fracture.3nd bone scan (b)(6) 2019 confirmed that fracture did not heal with no weight bearing and bone growth stimulator for 8 weeks.I took the antibiotics between (b)(6) 2017 to treat the assumed infection 1st hip aspiration by dr.(b)(6) on (b)(6) 2017 synovasure test positive for pjt 2nd hip aspiration at (b)(6), (b)(6) 2018 synovasure test positive for pjt first saw dr.(b)(6) on (b)(6) 2017.

Brand Name
TRIDENT PSL HA CLUSTER 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10731033
Report Number0002249697-2020-02233
Device Sequence Number14401659
Product Code LPH
UDI-Device Identifier04546540639004
UDI-Public04546540639004
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number1236-2-854
Device Catalogue Number542-11-58G
Device Lot NumberWL48Y2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR